Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking amoxicillin. Missed taking yasmin pill. Started light bleeding. HPT negative. Am I pregnant?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi, I am on the pill 10 years (Yasmin) I think I missed a pill at the end of the pack and was on amoxicillin for 2 weeks. It is the 7th day of the pill free week and I only now have very very light bleeding. I have been feeling awful all week. Pregnancy tests were negative. I am never late and always have a heavy withdrawal bleed. I'm concerned. Is this my withdrawal bleed or is there a chance I'm pregnant? I'm on antidepressants so I don't want to just presume that I'm not pregnant. Thank you
Posted Fri, 1 Mar 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. I have gone through your history in detail.
XXXXXXX is combined OCP & contains drospirenone and ethinyl estradiol. It is highly effective (more than 99%) in preventing unwanted pregnancy. But taking antidepressant medication & antibiotic like amoxicillin for 2 weeks can decrease effectiveness of the OCP by interfering absorption in the gut. Missing a pill on 3rd week is also associated with some possibility of pregnancy. Light bleeding around missed due date may signify early implantation bleeding.

Here, I suggest to undergo one blood test for beta HCG & TVS (Trans Vaginal Sonography) scan to rule out product of conception if any as early pregnancy test may give negative result.

In exclusion of pregnancy, other reasons of light bleeding or spotting are hormonal imbalance (by effect of XXXXXXX itself), stress/ anxiety, thyroid problem, psychological upset, weight gain or extreme loss, irregular eating habits etc.

Although prolonged pill users (10 yrs in your case) have some side effects including spotting or light bleeding. You may require initial investigations like Ultrasonography (USG) lower abdomen, thyroid profile, other hormone assay, blood sugar etc to rule out underlying pathology if any.

Please consult with your gynecologist after getting test reports and take suggestive measures accordingly.

Please do the following things (in exclusion of pregnancy):

1) Take healthy diet with Haematinics / Iron supplements.
2) Avoid salty or fatty food/coffee in 2nd half of periods.
3) Eat more fruits/ vegetables and drink lots of fluid/water.
4) Avoid stress/ anxiety by doing regular XXXXXXX breathing/yoga.
5) Stop concurrent using of other medication when you are taking OCP or take extra protection on that month.
6) Do light exercise & control body weight. Maintain genital hygiene
7) Need adequate rest and proper sleeping.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you better health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor